Sir, Diffuse Idiopathic Skeletal Hyperostosis (DISH) is a relatively common disorder in adults over 40 years of age, and the reported prevalence increases with age.1 The diagnostic criteria for DISH, as described by Utsinger,1 are continuous ossification along the anterolateral aspect of at least four contiguous vertebral bodies, primarily in the thoracolumbar spine; and symmetrical and peripheral enthesopathy involving the heel, patella or ulnar olecranon. Clinical manifestations include spinal rigidity and pain (especially thoracic spine), peripheral joint and bone pains in the heel, elbow, knee and shoulder. A DISH‐like syndrome is known to occur in patients who have received high doses of oral vitamin A and its compounds, including etretinate and isotretinoin. This raises the question of a need for radiological survey for patients on such treatment, either as baseline or during therapy. We report our experience in acne patients who had received long‐term and/or multiple courses of isotretinoin for troublesome acne.
No takes yet. Share an insight, caveat, or question.
Ling et al. (2001) studied this question.
Synapse has enriched 5 related papers. Consider them for comparative context: